Risks of Femodene ED


Combined Contraceptive Pill »

Like most combined contraceptive pills, Femodene ED has been associated with causing a slight increase in the risk of some diseases such as some cancers and blood clotting problems. Any person has a risk of getting these conditions but if you are on the contraceptive pill for a long period of time, your risk of having the diseases is slightly higher than if you were not using the pill. It is very rare that you will have one of these conditions but there are a number of factors that can contribute to the risk of these diseases whilst on the pill.

Femodene ED and cancer

The contraceptive pill actually protects you against cancer of the womb and cancer of the ovary if you use it for a long period of time. Unfortunately, it can also slightly increase the risk of some cancers of the cervix and breast cancer.

Breast cancer is quite rare for women under the age of 40 as the chance of having the disease increases with age. The risk is also slightly increased by the pill but this increase will disappear ten years after you stop taking the pill. If you didn’t use the pill, 16 women out of 10,000 women will have breast cancer by the time they are 35 whereas if you have taken the pill for 5 years in the start of your 20’s, 17-18 women will have breast cancer by this age. As the risk increases with age, 100 out of 10,000 women who have never taken the pill will have breast cancer before they are 45 whereas this number increases to 110 if they have been on the pill in their thirties for five years.

If you have ever had breast cancer before, you will not be suitable for the pill as it can aggravate the condition. Also, your risk is higher if you are using the pill and have a relative such as a sister, mother or grandmother or are seriously overweight.  You should tell your doctor as soon as possible if you notice any lumps, dimpling of the skin or changes in your nipple.

Femodene ED and blood clots

The pill can cause a slight increase in the risk of having a blood clot because of the hormones that it contains. Oestrogen is a known coagulant, which means it makes your blood clot easier and therefore you are more at risk of a blood clot formation. These blood clots form in your legs or vessels that supply your brain and your heart and a number of factors can increase the chance of these occurring.

If the blood clots form in your legs, you will feel sharp pains as the blood clot can block the vessel and stop the blood flow to the rest of your limbs. These become dangerous if they break off and travel to your lungs where they can cause a pulmonary embolism. These blood clots can also form in your coronary arteries, which can block the blood flow to the heart, causing a heart attack. If they form in any blood vessels that supply your brain, you can have a stroke.

You have an higher risk of having a blood clot whilst on the pill if you smoke, are immobile for a long period of time, have had a baby recently, are overweight, have diabetes, have haemolytic uremic syndrome, crohns disease or have high fat metabolism disorder. Also if you have high blood pressure or you or members of your family have a history of blood clots, there is a high risk of blood clot formation. You should look out for pains in your legs, chest pains, problems breathing, changes to your vision, swelling in your limbs or sudden headaches that are very severe, as these could be signs of a blood clot.


« Side Effects of Femodene ED Forgetting a Femodene ED Pill »